MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST MC SCREW Ø6X35 CANNULATED; SPINE PEDICLE SCREW

MEDACTA INTERNATIONAL SA MUST MC SCREW Ø6X35 CANNULATED; SPINE PEDICLE SCREW
Catalog Number 03.58.243
Medical Device Problem Codes Positioning Failure (1158); Difficult to Insert (1316); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient match planning review performed by mysolution department: our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.We are going to reproduce both l04 and l05 guides (with their bone model) in order to check the fitting again.Additional implants involved, batch review performed on 08-sep-2023: pedicle screw 03.56.504 must mc cross-connector 27-40mm adjustable (k193365) lot 2124275: (b)(4) items manufactured and released on 16-sep-2021.Expiration date: 2026-08-23.No anomalies found related to the problem.To date, 18 items of the same lot have been sold with no similar reported case during the period of the review.Pedicle screw 03.58.243 must mc screw ø6x35 cannulated (k210427) lot 2229874: (b)(4) items manufactured and released on 17-jan-2023.Expiration date: 2028-01-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.
 
Event or Problem Description
The surgery was conducted on l4-l5 tlif.The screw was inserted by using a guide pin after the preparation of screw trajectory by using myspine mc drill-based guide l04.It has been observed that the screw trajectory deviated greatly from the planned one and a different trajectory was made by freehand.A new screw (same reference and lot) was implanted.It was not possible to implant the must mc cross-connector 27-40mm adjustable because it was beyond the connector angular range.The patient bone quality was hard.The surgery was completed successfully.Delay time was 30min.
 
Event or Problem Description
The surgery was conducted on l4-l5 tlif.The screw was inserted by using a competitor guide pin (ø 1.5mm) after the preparation of screw trajectory by using myspine mc drill-based guide l04.It has been observed that the screw trajectory deviated medially from the planned one and a different trajectory was made by freehand.It has been reported that the drilled left l04 trajectory was fine and it was not deviated before the guide pin insertion.Moreover, the l04 entry point has been prepared according to the skiving warning on the planning.Issue detected only at l04 level.A new screw (same reference and lot) was implanted.It was not possible to implant the must mc cross-connector 27-40mm adjustable because it was beyond the connector angular range.The patient bone quality was hard.The surgery was completed successfully.Delay time was 30min and total time of the surgery was 3h.
 
Additional Manufacturer Narrative
The pedicle screw and the cross connector returned on 13-sep-2023.03.58.243 must mc screw ø6x35 cannulated lot.2229874.03.56.504 must mc cross-connector 27-40mm adjustable lot.2124275.Visual inspection performed by r&d project manager no issues can be identified on the implants.No root cause can be identified for the event detected.Match planning review performed by mysolution department our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.We reprinted the guides in order to check the fitting again and the result is conform; the guides have a stable position without any defect.Batch review performed on 16-oct-2023 myspine 7.0724 myspine mc drill-based guide l04 lot.10506s lot 10506s: (b)(4) items manufactured and released on 25-jul-2023.Expiration date: 2024-01-11.No anomalies found related to the problem.The complaint additional information received were reported in the event description.

Brand Name
MUST MC SCREW Ø6X35 CANNULATED
Common Device Name
SPINE PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17710244
Report Number3005180920-2023-00700
Device Sequence Number2235922
Product Code NKB
UDI-Device Identifier07630971293557
UDI-Public07630971293557
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210427
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.58.243
Device Lot Number2229874
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age64 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian